Recurrent delayed immune-related pneumonitis after immune-checkpoint inhibitor therapy for advanced osteosarcoma.

Journal: Immunotherapy
Treatment Used: Immune-Checkpoint Inhibitor (ICI) Therapy
Number of Patients: 1
MediFind Summary

Overview: This article reviewed the case of a patient with advanced osteosarcoma (type of bone cancer that begins in the cells that form bones) who developed recurrent delayed immune-related pneumonitis (inflammation of lung tissue) after immune checkpoint inhibitor (ICI) therapy.

Conclusion: Immunotherapy (treatment of disease by activating or suppressing the immune system) can cause recurrent checkpoint inhibitor pneumonitis (inflammation of lung tissue caused by immune checkpoint inhibitor therapy) at any time during the treatment period or after discontinuation of treatment.

Abstract

Introduction: The case of a patient who developed recurrent delayed immune-related pneumonitis (checkpoint inhibitor pneumonitis [CIP]) after immune checkpoint inhibitor (ICI) therapy for advanced osteosarcoma treatment is presented. Case summary: A 25-year-old female patient with metastatic osteosarcoma was treated with atezolizumab. Grade 2 pneumonitis developed three times in the first two years. Treatment was discontinued after recovery from the last episode of pneumonitis, which was complicated with secondary spontaneous pneumothorax. 2 years after discontinuation of immunotherapy, the patient again developed CIP. Pneumonitis symptoms were regressed with oral steroid therapy during follow-up and a stable disease response continued.

Conclusion: Immunotherapy can cause recurrent CIP at any time during the treatment period or after discontinuation of treatment.

Authors
Ahmet Küçükarda, İvo Gökmen, Erkan Özcan, Pınar Peker, Fahri Akgül, İrfan Çiçin

Similar Latest Advances